MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although it was reported that the sample is not available for evaluation, the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: reports states that during an attempt to place an epidural, the catheter tip broke off inside the patient.Doctor stated she attempted to thread catheter in epidural space, felt resistance.She wasn't sure if she had resistance because she was near bone or if the catheter caused.She went to remove toughey needle and catheter out together and had resistance again.At that point, she felt a pop or snap.Doctor immediately looked at tip of the catheter and saw the blue tip had broken off into the patient.Being that the patient was in labor, the doctor then started another epidural in space below initial and that one was placed successfully, patient delivered the baby successfully.Patient had cat scan and mri immediately after giving birth and the catheter tip was not located.Neurosurgery was consulted.Neurosurgery recommended no medical intervention.Patient was notified immediately at time incident occurred.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key7008209
Report Number2523676-2017-00160
Device Sequence Number1273046
Product Code OGE
UDI-Device Identifier04046964178320
UDI-Public04046964178320
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue Number332220
Device Lot Number0061561966
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2017
Initial Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR